Electron. J. Diff. Eqns., Vol. 2009(2009), No. 12, pp. 1-22.

Fully discrete Galerkin schemes for the nonlinear and nonlocal Hartree equation

Walter H. Aschbacher

We study the time dependent Hartree equation in the continuum, the semidiscrete, and the fully discrete setting. We prove existence-uniqueness, regularity, and approximation properties for the respective schemes, and set the stage for a controlled numerical computation of delicate nonlinear and nonlocal features of the Hartree dynamics in various physical applications.

Submitted September 26, 2008. Published January 12, 2009.
Math Subject Classifications: 35Q40, 35Q35, 35J60, 65M60, 65N30.
Key Words: Hartree equation; quantum many-body system; weakly nonlinear dispersive waves; Newtonian gravity; Galerkin theory; finite element methods; discretization accuracy.

Show me the PDF file (374 KB), TEX file, and other files for this article.

Walter H. Aschbacher
Technische Universität München
Zentrum Mathematik, M5
85747 Garching, Germany
email: aschbacher@ma.tum.de

Return to the EJDE web page